m+Medelevator.RU
← Поиск публикаций
Journal of clinical psychopharmacology · 2023

Toxidrome of an Easily Obtainable Nootropic: A Case Report of Phenibut Intoxication and Withdrawal Delirium.

Клинический случайОбзорСтатьяНазвание и аннотация: Перевод в очереди
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Martin Robin, Buffenstein Ilana, Cho Daniel, Kiyokawa Miki

Аннотация

PURPOSE/BACKGROUND: Phenibut (4-amino-3-phenyl-butyric acid) is a structural analog of GABA with central nervous system depressant and anxiolytic properties, developed in the former Soviet Union for anxiety, insomnia, and alcohol withdrawal. Its primary mechanism of action is believed to be a GABA-B receptor agonist-with high affinity at the α 2 δ subunit-containing voltage-dependent calcium channels and therefore gabapentinoid activity-as well as, to a lesser extent, GABA-A agonist activity. While not approved or regulated by the FDA, phenibut is easily obtainable online, where it is marketed as a nootropic, or cognitive enhancer. However, phenibut can lead to problems related to intoxication, dependency, and withdrawal, similar to other sedatives.

METHODS/PROCEDURES: We present a case of phenibut intoxication and withdrawal delirium that provided diagnostic and management challenges because of a patient that was initially not forthcoming about his phenibut use which resulted in five presentations to the hospital including two admissions.

FINDINGS/RESULTS: Initial differential including adrenergic, serotonergic or anticholinergic toxidrome based on clinical picture and history reported at that time, however phenibut use of 50 g daily was eventually revealed, an amount exceeding the highest reported cases in our review of the English literature.

IMPLICATIONS/CONCLUSIONS: High-dose phenibut intoxication and withdrawal can appear as dramatic and dangerous as high-dose sedative withdrawal, however given its specified receptor affinity and binding profile we found that a pharmacotherapeutic approach targeting GABA-B, GABA-A, and gabapentenoid receptors were effective in stabilizing this patient, eventually leading to the patient's full and sustained recovery.

Предметные рубрики MeSH